Alert archive / Pennsylvania / Frost Advisories in 2012
Frost Advisory 3, NWS State College, PA
NWS State College, PA issued this frost advisory at Apr 24, 2012, 7:00 PM EDT for 15 counties in Pennsylvania. It took effect at Apr 25, 2012, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2012, 7:00 PM EDT (23:00 UTC)
- In effect from
- Apr 25, 2012, 12:00 AM EDT
- Expired
- Apr 25, 2012, 7:30 AM EDT
- In force
- 8 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Centre County, PA, Clinton County, PA, Columbia County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Snyder County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 69 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
596 WWUS71 KCTP 242300 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 700 PM EDT TUE APR 24 2012 PAZ004>006-010>012-017-018-024-025-033-034-037-041-042-251200- /O.NEW.KCTP.FZ.W.0012.120425T0400Z-120425T1200Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-TIOGA- NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...JOHNSTOWN...ALTOONA...SOMERSET...BEDFORD... MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE 700 PM EDT TUE APR 24 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY. * TEMPERATURES...29 TO 32. * TIMING...3 AM TO 8 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ019-026>028-035-036-045-046-049>053-064-065-251200- /O.NEW.KCTP.FR.Y.0003.120425T0400Z-120425T1200Z/ SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-ADAMS-YORK- INCLUDING THE CITIES OF...STATE COLLEGE...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...MCCONNELLSBURG... CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... BERWICK...GETTYSBURG...YORK 700 PM EDT TUE APR 24 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY. * TEMPERATURES...33 TO 36. * TIMING...3 AM TO 8 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ DEVOIR
1 follow-up statement
074 WWUS71 KCTP 251130 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 730 AM EDT WED APR 25 2012 PAZ004>006-010>012-017-018-024-025-033-034-037-041-042-251230- /O.CAN.KCTP.FZ.W.0012.000000T0000Z-120425T1200Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-TIOGA- NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...JOHNSTOWN...ALTOONA...SOMERSET...BEDFORD... MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE 730 AM EDT WED APR 25 2012 ...FREEZE WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELED THE FREEZE WARNING. TEMPERATURES HAVE WARMED TO AT OR ABOVE FREEZING ACROSS THE NORTHWEST MOUNTAINS AND THE LAUREL HIGHLANDS. $$ PAZ019-026>028-035-036-045-046-049>053-064-065-251230- /O.CAN.KCTP.FR.Y.0003.000000T0000Z-120425T1200Z/ SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-ADAMS-YORK- INCLUDING THE CITIES OF...STATE COLLEGE...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...MCCONNELLSBURG... CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... BERWICK...GETTYSBURG...YORK 730 AM EDT WED APR 25 2012 ...FROST ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Apr 24, 3:59 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 24, 3:59 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 359 PM EDT TUE APR 24 2012 .SYNOPSIS... THE DEEP UPPER TROUGH OVER THE EASTERN CONTINENT WILL LIFT INTO CANADA...BUT THE FLOW WILL REMAIN NORTHWESTERLY. WEAK SURFACE HIGH PRESSURE WILL VISIT FOR WEDNESDAY...BUT FAST FLOW WILL BRING A LOW PRESSURE SYSTEM AND RAIN SHOWERS THROUGH THE OHIO VALLEY AND INTO THE AREA FOR THURSDAY. MORE WAVES OF LOW PRESSURE WILL PASS JUST TO THE SOUTH OF THE STATE INTO THE WEEKEND. COLD CANADIAN AIR WILL DROP DOWN OVER THE EASTERN CONUS FOR EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... BROKEN CLOUDS OVER THE NORTHERN TWO-THIRDS OF THE AREA WILL HOLD A FEW SNOW SHOWERS IN THE NORTHERN TIER. ANY RETURNS ON RADAR TO THE SE OF THE ALLEGHENY MTS MOST LIKELY NOT REACHING THE GROUND DUE TO DRY SFC DEWPOINTS. CIGS ARE 5KFT OR HIGHER. CAN SEE SOME VIRGA OUT THE WINDOW...AND FURTHER/BETTER DOWNSLOPING TO THE SE WILL KEEP MOST OF THE MOISTURE/DROPS/FLAKES FROM REACHING THE GROUND. STABILIZATION THIS EVENING WILL DECREASE THE WINDS BUT WILL PROBABLY NOT CAUSE THEM TO GO ENTIRELY CALM - EXCEPT PERHAPS IN THE SHELTERED VALLEYS IN THE SRN PART OF THE AREA. THE HILL TOPS SHOULD REMAIN IN THE MID 30S. AREAS WHICH DO GET INTO THE L-M30S LATE TONIGHT IN THE S WILL PROBABLY SEE SOME PATCHY FROST IN THE COLD LOCATIONS LIKE KTHV...BUT A WIDESPREAD FROST IS NOT EXPECTED AT THIS TIME. WILL THEREFORE JUST MENTION PATCHY FROST FOR NOW IN THE S. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... HIGH PRESSURE FLOATS IN AFTER A COOL START ON WED. CLOUDS IN THE NE EARLY WILL LIFT OUT AND LEAVE MOSTLY SUNNY SKIES. WARM ADVECTION BRINGS 8H TEMPS TO 0C NE AND +4C SW BY SUNSET. THIS AND GOOD MIXING IN ALMOST FULL SUN WILL BRING MAXES BACK CLOSER TO BUT STILL 5-10F BELOW NORMALS WITH 60S IN THE SE AND U40S TO LOWER 50S OVER THE SNOW-COVERED GROUND. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... NEXT STORM SYSTEM APPROACHES WED NIGHT WITH SFC LOW AHEAD OF UPPER LOW MOVING THROUGH NW FLOW. CENTER OF SFC LOW SLIDES JUST SOUTH OF PA...BUT SE/E FLOW DEVELOPS AHEAD OF IT BRINGING IN COOLER MARINE AIR WHICH WILL INCREASE OVERRUNNING SURFACE. RAIN APPEARS LIKELY THURSDAY ACROSS MAINLY THE SOUTHERN HALF OF CWA...WITH SCT SHOWERS FURTHER NORTH IN DRIER AIR. TEMPS THU SHOULD APPROACH NORMAL...BUT THICKENING CLOUDS AND INCREASED SE FLOW MAY RESULT IN BELOW NORMAL HIGHS. HIGH PRESSURE RIDGES NOSES IN FROM THE NW ON FRI BRINGING SLIGHTLY BELOW NORMAL TEMPERATURES...BUT FRONTAL BOUNDARY STALLS E-W OVER THE MID ATLANTIC STATES...PREPARING TO SLIDE BACK NORTHWARD THIS WEEKEND. MODELS IN BETTER AGREEMENT TODAY THAN PREV RUNS...THOUGH TIMING DIFFERENCES REMAIN BETWEEN ECMWF/GFS. ANOTHER SFC WAVE RIPPLES ALONG THE FRONT FROM THE SOUTHERN PLAINS ON SAT...WHICH WILL AGAIN FOCUS RAIN MAINLY ON SOUTHERN HALF OF CWA SAT INTO SUN. BY MONDAY...FRONT CLEARS TO THE EAST AS SPRAWLING HIGH PRESSURE AREA MOVES IN. DRY WEATHER WILL BE IN STORE MON-WED. MONDAY WILL BE COOLER...WITH WARMING TEMPS TUE AND WED DURING THE DAY. NIGHTS WILL BE NOTICABLY CHILLY WITH READINGS IN THE 20S LIKELY IN THE NORTHERN AND PORTIONS OF CENTRAL MTNS. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... CYCLONIC FLOW WILL KEEP LOTS OF LOW CLOUDS OVER THE NRN TERMINALS INTO THE NIGHT. AFTER SUNSET...SOME OF THE CLOUDS ON THE SOUTHERN FRINGE WILL DISSIPATE...BUT MUCH OF THIS SHIELD WILL REMAIN...AND SLOWLY ERODE FROM SW TO NE. MVFR CIGS/VSBYS NEAR BFD WILL CONTINUE AND COULD EXTEND INTO KIPT THIS EVENING. THE HEIGHTS START TO RISE ALOFT AND COLD AIR GOES WITH IT IN THE EARLY MORNING. WILL CLEAR THE SKIES AT THE SRN LOCATIONS IN THE LATE NIGHT OR CERTAINLY SHORTLY AFTER SUNRISE. A TIGHT PRES GRADIENT ON THE WEST SIDE OF THE LOW WILL PRODUCE GUSTY NW WINDS INTO EVENING. WINDS WILL BECOME LESS GUSTY BUT PROBABLY STAY AT LEAST 4-5KTS THROUGH THE NIGHT. HIGH CLOUDS ADVANCE IN FROM THE WEST FOR WED EVENING AND RAIN MOVES IN FROM THE W/SW LATER WED NIGHT. LOWERED CIGS AND VSBYS LIKELY WED NIGHT AND THURS IN RAIN. OUTLOOK... THU...RAIN/LOW CIGS POSS. FRI...NO SIG WX EXPECTED. SAT-SUN...MVFR POSS IN SHRA. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...RXR/STEINBUGL AVIATION...DANGELO
Hazardous weather outlook, Apr 24, 7:00 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 700 PM EDT TUE APR 24 2012 PAZ004>006-010>012-017-018-024-033-037-041-042-252300- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- 700 PM EDT TUE APR 24 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ058-252300- SCHUYLKILL- 700 PM EDT TUE APR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ019-045-046-049>053-252300- SOUTHERN CENTRE-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER- MONTOUR-NORTHUMBERLAND-COLUMBIA- 700 PM EDT TUE APR 24 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ026>028-035-036-064-065-252300- HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-ADAMS-YORK- 700 PM EDT TUE APR 24 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ056-057-059-063-066-252300- PERRY-DAUPHIN-LEBANON-CUMBERLAND-LANCASTER- 700 PM EDT TUE APR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ025-034-252300- BLAIR-BEDFORD- 700 PM EDT TUE APR 24 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:00 PM EDT | Freeze Warning | CTP | Bedford, Blair, Cambria, Cameron, Centre, Clearfield and 9 more | 13 hr |
Nearby
Frost Advisories in Pennsylvania, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.